Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 14, 2021, 3:41 PM EDT for Brevard County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 14, 2021, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 6 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WWUS82 KMLB 141941
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT Mon Jun 14 2021
FLZ047-142015-
Southern Brevard County-
341 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BREVARD COUNTY...
At 340 PM EDT, a strong thunderstorm was located 7 miles south of
Camp Holly Fish Camp, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
LAT...LON 2793 8045 2786 8087 2808 8087 2809 8086
2811 8086 2825 8058 2817 8055 2812 8054
2802 8049
TIME...MOT...LOC 1940Z 231DEG 22KT 2798 8079
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 10:49 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 14, 10:49 AM EDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1049 AM EDT Mon Jun 14 2021 .UPDATE... ...Amid Widespread Showers and Storms, A Couple Of Storms Could Be Severe This Afternoon... Another active day expected for east central Florida. A weak mid to upper- level trough, currently stretching from the eastern GOMEX, across FL, towards the Carolina coastline, will continue to slowly slide southward, and is expected to begin to wash out tonight. Just like yesterday, most areas can expect to see multiple rounds of storms today. Ample lift produced by the trough early this morning allowed isolated to scattered showers to form across central Florida and move into the local area, providing the first wave of convection for the day. The rain chances then ramp up to 70-80 percent areawide as storms generally move from west to east across our area to start the second wave of storms in the early afternoon. The primary threats in the stronger storms will be gusty winds up to 50 mph, although one or two storms may produce winds up to 60 mph, frequent cloud- to- ground lightning strikes, small hail up to dime size, and heavy rainfall of 1 to 3 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. The high cloud cover expected for today will make the temperature forecast a bit tricky. Due to the extensive cloud cover, model guidance is trending cooler from days past for this afternoon. However, depending on if there are any breaks in the cloud cover, more heating could occur through those breaks. For now, expecting ample cloud cover, so trended close, to a little cooler than, guidance, with afternoon highs in the upper 80s, near 90 degrees. Overnight lows will be in the low to mid 70s under mostly cloudy skies. && .AVIATION... Numerous showers and lightning storms will develop this afternoon and evening across east central FL. Expect impacts at most, if not all, terminals. TEMPO groups were added to all sites in the 06Z TAFs, with a best timing estimate for the strongest storms. The strongest showers will be capable of reducing VISBY to MVFR and IFR conditions or lower, along with wind gusts of 30-35KT. Convection should push offshore and begin dissipating toward sunset, with mainly vicinity showers after 15/03Z. SW winds prevailing until the sea breeze forms in the afternoon, backing the winds to SSE/SE, with wind speeds around 10 KT this afternoon before decreasing to around 5-10 KT overnight. VFR conditions outside of convection. && .MARINE... Isolated showers early this morning as the weak mid to upper- level trough provided ample lift to produce the first wave of convection for the day. Current buoy 41009 data shows seas are 2 ft with a dominant period of 10 seconds. Numerous showers and lightning storms will continue to develop across Central FL today and push offshore over the local Atlantic waters. These storms will be capable of producing frequent lightning strikes, wind gusts of 30-40 knots, and torrential downpours. Most likely time for storms remains in the afternoon and evening. Outside of shower/storm activity, expect south to southwest winds 10 knots, increasing to 15-20 knots this afternoon south of Sebastian Inlet. Seas 2-3 feet today, building up to 4 feet offshore late tonight. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 71 91 74 / 70 50 50 20 MCO 89 74 90 75 / 80 50 60 20 MLB 89 74 90 74 / 80 50 60 20 VRB 89 72 90 72 / 70 50 60 20 LEE 88 74 89 75 / 70 50 50 20 SFB 89 74 91 75 / 70 50 60 20 ORL 89 75 91 77 / 80 50 60 20 FPR 89 73 91 72 / 70 50 60 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Kelly
Hazardous weather outlook, Jun 14, 5:18 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 518 AM EDT Mon Jun 14 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 518 AM EDT Mon Jun 14 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Widespread showers and lightning storms will develop late this morning and into this afternoon, lasting through this evening. Much like yesterday, storm movement will be eastward around 15 to 20 mph across east central Florida. The primary threats in the stronger storms will be gusty winds up to 50 mph, although one or two storms may produce winds up to 60 mph, frequent cloud- to- ground lightning strikes, heavy rainfall, and small hail up to dime size. If threatening weather approaches or thunder is heard, seek shelter in an enclosed building or automobile. Picnic and beach shelters, as well as porches offer no protection from the dangers of lightning. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 3 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. Flooding is also possible over areas where training of thunderstorms occur. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered-to-numerous thunderstorms are forecast each afternoon and early evening, with the activity increasing in coverage through mid week. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will also continue. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Special weather statement, Jun 14, 2:40 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
240 PM EDT Mon Jun 14 2021
FLZ047-054-141930-
Southern Brevard County FL-Indian River FL-
240 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDIAN RIVER AND
SOUTHERN BREVARD COUNTIES UNTIL 330 PM EDT...
At 238 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barefoot Bay, moving northeast at 25 mph. Additional storms will
build as they interact with the east coast sea breeze.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Satellite Beach and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2773 8058 2784 8075 2825 8082 2827 8056
2812 8054 2772 8034
TIME...MOT...LOC 1838Z 215DEG 22KT 2786 8061
KellyLocal storm report, Jun 14, 2:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
259 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 2 NE GIFFORD 27.69N 80.39W
06/14/2021 M40 MPH Indian River FL MESONET
WEATHERFLOW STATION E HARBOR VILLAGE DR MEASURED A PEAK
WIND GUST OF 35KT/40MPH FROM THE SOUTHEAST.
&&
KNSpecial weather statement, Jun 14, 3:08 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Mon Jun 14 2021
FLZ053-141930-
Osceola-
308 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OSCEOLA COUNTY...
At 308 PM EDT, a strong thunderstorm was located near Lake Kissimmee,
moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Lake Kissimmee, Kenansville and Lake Marian.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2797 8128 2802 8095 2781 8093 2782 8121
2785 8124 2785 8125 2784 8126 2785 8128
2786 8128 2786 8129
TIME...MOT...LOC 1908Z 260DEG 22KT 2792 8119
CombsLocal storm report, Jun 14, 3:12 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
312 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 5 N BAREFOOT BAY 27.96N 80.53W
06/14/2021 M39 MPH AMZ552 FL MESONET
WEATHERFLOW STATION INDIAN RIVER DB27 MEASURED A PEAK
WIND GUST OF 34KT/39 MPH FROM THE SOUTHWEST.
&&
KNSpecial weather statement, Jun 14, 3:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EDT Mon Jun 14 2021
FLZ141-141945-
Coastal Volusia-
322 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VOLUSIA COUNTY...
At 321 PM EDT, a strong thunderstorm was located near Bunnell, moving
east at 25 mph.
Winds in excess of 40 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Ormond-By-the-Sea.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2943 8107 2931 8101 2931 8115 2941 8116
2942 8114 2943 8111 2942 8111
TIME...MOT...LOC 1921Z 271DEG 23KT 2939 8119
CombsSpecial weather statement, Jun 14, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT Mon Jun 14 2021
FLZ047-142015-
Southern Brevard County-
341 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BREVARD COUNTY...
At 340 PM EDT, a strong thunderstorm was located 7 miles south of
Camp Holly Fish Camp, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
LAT...LON 2793 8045 2786 8087 2808 8087 2809 8086
2811 8086 2825 8058 2817 8055 2812 8054
2802 8049
TIME...MOT...LOC 1940Z 231DEG 22KT 2798 8079
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:02 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Jun 14, 12:51 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 14, 1:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 14, 1:47 PM EDT | Special Weather Statement | MLB | Okeechobee | 28 min |
| Jun 14, 2:13 PM EDT | Special Marine Warning | MLB | 107 min | |
| Jun 14, 2:17 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Jun 14, 2:40 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Jun 14, 3:08 PM EDT | Special Weather Statement | MLB | Osceola | 22 min |
| Jun 14, 3:22 PM EDT | Special Weather Statement | MLB | Flagler | 23 min |
| Jun 14, 3:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 14, 4:09 PM EDT | Special Weather Statement | MLB | Orange | 66 min |
| Jun 14, 4:59 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 91 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | MLB | Seminole | 26 min |
| Jun 14, 7:07 PM EDT | Areal Flood Advisory | MLB | Brevard | 113 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.